Alert archive / Georgia / River Flood Warnings in 2019
River Flood Warning 61, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Jan 25, 2019, 8:27 AM EST for Chattahoochee County, Muscogee County, Georgia; Lee County, Russell County, Alabama. It took effect at Jan 25, 2019, 9:46 AM EST. It was in force for 22 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 25, 2019, 8:27 AM EST (13:27 UTC)
- In effect from
- Jan 25, 2019, 9:46 AM EST
- Expired
- Jan 26, 2019, 7:29 AM EST
- In force
- 22 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Lee County, AL, Russell County, AL, Chattahoochee County, GA, Muscogee County, GA
The radar
The Maxwell AFB radar (KMXX), 71 km from the middle of the area, began a volume at 13:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Chattahoochee River at 14th Street at Columbus (CBUG1). The gauge peaked at 27.89 ft at Jan 25, 2019, 11:00 AM EST.
- Action stage
- 25 ft
- Minor stage
- 27 ft
- Moderate stage
- 42 ft
- Major stage
- 47 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02341460, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
655
WGUS42 KFFC 251327
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
827 AM EST Fri Jan 25 2019
...The National Weather Service in Peachtree City has issued a Flood
Warning for the following rivers in Georgia...
Chattahoochee River near Columbus affecting Lee...Russell...
Chattahoochee and Muscogee Counties
.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.
The latest stage data was furnished in cooperation with the United
States Geological Survey.
&&
ALC081-113-GAC053-215-260327-
/O.NEW.KFFC.FL.W.0061.190125T1446Z-190126T2221Z/
/CBUG1.1.ER.190125T1446Z.190126T0000Z.190126T1621Z.NO/
827 AM EST Fri Jan 25 2019
The National Weather Service in Peachtree City has issued a
* Flood Warning for The Chattahoochee River near Columbus.
* From this morning until Saturday afternoon.
* At 8 AM Friday the stage was 26.5 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 27 feet.
* Forecast to rise above flood stage by late this morning and
continue to rise to near 28.1 feet by this evening. The river will
fall below flood stage by tomorrow late morning.
* At 28 feet...Minor flooding continues along the river upstream
and downstream from the gage on the 14th Street bridge. Portions of
the River Walk in Columbus will be flooded around one foot deep and
closed to the public. The Phenix City Amphitheater on the Alabama
side will begin to flood.
&&
LAT...LON 3259 8511 3262 8505 3251 8496 3238 8495
3238 8502 3250 8503
$$3 follow-up statements
740
WGUS82 KFFC 260238
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
938 PM EST Fri Jan 25 2019
...The Flood Warning continues for the following rivers in Georgia...
Chattahoochee River near Columbus affecting Lee...Russell...
Chattahoochee and Muscogee Counties
Ocmulgee River near Macon affecting Bibb...Houston...Jones...
Monroe and Twiggs Counties
ALC081-113-GAC053-215-261637-
/O.EXT.KFFC.FL.W.0061.000000T0000Z-190127T0900Z/
/CBUG1.1.ER.190125T1349Z.190125T1545Z.190127T0300Z.NO/
938 PM EST Fri Jan 25 2019
he Flood Warning continues for
The Chattahoochee River near Columbus.
* Until late Saturday night.
* At 9 PM Friday the stage was 27.7 feet...and nearly steady.
* Minor flooding will continue.
* Flood stage is 27 feet.
* The river will fall below flood stage by late Saturday evening.
* At 27 feet...Flood stage is reached. Minor flooding occurs along
the river upstream and downstream from the gage on the 14th Street
bridge. Portions of the River Walk in Columbus begin to flood and
will be closed to the public. The water level continues to approach
the foundation of the Phenix City Amphitheater in Alabama.
&&
LAT...LON 3259 8511 3262 8505 3251 8496 3238 8495
3238 8502 3250 8503
$$
GAC021-153-169-207-289-261637-
/O.EXT.KFFC.FL.W.0059.000000T0000Z-190128T1030Z/
/MACG1.1.ER.190125T0217Z.190126T0600Z.190128T0430Z.NO/
938 PM EST Fri Jan 25 2019
The Flood Warning continues for
The Ocmulgee River near Macon.
* Until late Sunday night.
* At 8 PM Friday the stage was 20.5 feet...and nearly steady.
* Minor flooding will continue.
* Flood stage is 18 feet.
* The river will begin falling after midnight. The river will fall
below flood stage Sunday before midnight.
* At 20 feet...Minor flooding expands. An increasing amount of the Macon
GreenWay Ocmulgee Heritage Trail floods north of the Martin Luther King
Boulevard bridge. The flood waters will be around one foot deep on
portions of the trail and both banks overflow upstream from the bridge.
Large portions of agricultural lands well downstream will be under one
to three feet of water.
&&
LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
3263 8359 3274 8363
$$741
WGUS82 KFFC 260916
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
416 AM EST Sat Jan 26 2019
...The Flood Warning continues for the following rivers in Georgia...
Chattahoochee River near Columbus affecting Lee...Russell...
Chattahoochee and Muscogee Counties
Ocmulgee River near Macon affecting Bibb...Houston...Jones...
Monroe and Twiggs Counties
Oconee River near Oconee affecting Johnson...Washington and
Wilkinson Counties
ALC081-113-GAC053-215-262316-
/O.CON.KFFC.FL.W.0061.000000T0000Z-190127T0900Z/
/CBUG1.1.ER.190125T1349Z.190125T1545Z.190127T0300Z.NO/
416 AM EST Sat Jan 26 2019
The Flood Warning continues for
The Chattahoochee River near Columbus.
* Until late tonight.
* At 4 AM Saturday the stage was 27.5 feet and slowly falling.
* Minor flooding is occurring, and minor flooding is forecast to
continue.
* Flood stage is 27 feet.
* At 27 feet, minor flooding occurs along the river upstream and
downstream from the gage on the 14th Street bridge. Portions of
the River Walk in Columbus are flooded and will be closed to the
public. The water level is near the foundation of the Phenix
City Amphitheater in Alabama.
&&
LAT...LON 3259 8511 3262 8505 3251 8496 3238 8495
3238 8502 3250 8503
$$
GAC021-153-169-207-289-262316-
/O.CON.KFFC.FL.W.0059.000000T0000Z-190128T1030Z/
/MACG1.1.ER.190125T0217Z.190126T0130Z.190128T0430Z.NO/
416 AM EST Sat Jan 26 2019
The Flood Warning continues for
The Ocmulgee River near Macon.
* Until late Sunday night.
* At 330 AM Saturday the stage was 20.1 feet and falling.
* Minor flooding is occurring, and minor flooding is forecast to
continue.
* Flood stage is 18 feet.
* At 20 feet, minor flooding occurs. Portions of the Macon
Greenway Ocmulgee Heritage Trail are flooded north of the Martin
Luther King Boulevard bridge. The flood waters will be around one
foot deep on portions of the trail. Both banks overflow upstream
from the bridge and large portions of agricultural lands well
downstream will be under one to three feet of water.
&&
LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
3263 8359 3274 8363
$$
GAC167-303-319-262316-
/O.CON.KFFC.FL.W.0062.190126T1630Z-190127T1312Z/
/OCNG1.1.ER.190126T1630Z.190127T0000Z.190127T0712Z.NO/
416 AM EST Sat Jan 26 2019
The Flood Warning continues for
The Oconee River near Oconee.
* From late this morning until Sunday morning.
* At 4 AM Saturday the stage was 16.6 feet and rising.
* Minor flooding is forecast to develop.
* Flood stage is 17 feet.
* The river is forecast to rise above flood stage by early this
afternoon and then continue to rise, reaching near 17.3 feet this
evening. The river is forecast to fall below flood stage after
midnight, early Sunday morning.
* At 17 feet, flood stage is reached. The water level reaches the
top of the Old Balls Ferry Road boat ramp, just upstream and
rightbank from the Georgia Highway 57 bridge. Minor flooding of
woodlands near the river occurs.
&&
LAT...LON 3284 8303 3288 8298 3279 8292 3267 8289
3265 8298 3278 8300
$$891
WGUS82 KFFC 261229
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
729 AM EST Sat Jan 26 2019
...The Flood Warning is cancelled for the following rivers in
Georgia...
Chattahoochee River near Columbus affecting Lee...Russell...
Chattahoochee and Muscogee Counties
ALC081-113-GAC053-215-261259-
/O.CAN.KFFC.FL.W.0061.000000T0000Z-190127T0900Z/
/CBUG1.1.ER.190125T1349Z.190125T1545Z.190126T1101Z.NO/
729 AM EST Sat Jan 26 2019
The Flood Warning is cancelled for
The Chattahoochee River near Columbus.
* This takes effect immediately.
* At 7 AM Saturday the stage was 26.4 feet...and falling.
* Flood stage is 27.0 feet.
* The river will continue to fall.
&&
LAT...LON 3259 8511 3262 8505 3251 8496 3238 8495
3238 8502 3250 8503
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jan 25, 6:30 AM EST, 1 hour 57 minutes earlier.
Area forecast discussion, Jan 25, 6:30 AM EST, 1 hour 57 minutes before
Area Forecast Discussion...Updated for Aviation National Weather Service Peachtree City GA 630 AM EST Fri Jan 25 2019 .SHORT TERM /Today through Saturday/... A broad upper trough dominates the southeast through the short term. A reinforcing dry front crosses the forecast area today and will keep cold temperatures and northwest winds over north and central GA. Temperatures should range in the 20s area wide tonight. Another short wave moves through the OH Valley Saturday with a trailing weak front into north GA. This looks like it should produce only some cloudiness for north GA. 41 .LONG TERM /Saturday Night through Thursday/... Forecast area remains under the general influence of the persistent long wave trough pattern that has been locked in over the eastern half of the continent recently. Medium range models show a general retreat to the north of the coldest air associated with this pattern through the weekend into the beginning of next week as the long wave trough flattens somewhat. Fast-moving short wave sweeps through the bottom of the trough Sunday, but dry air in place keeps any small chance for precipitation confined to the far north with very light qpf amounts. Long wave trough deepens again as a strong short wave digs into the upper midwest driving another strong cold front through the region Tuesday. Big question with this system is whether the cold air will spill into the state before the better precipitation shifts east. Will likely see some mixing or changing over to snow on the back side of the system, but confidence remains low at this time. Strong cold advection once again immediately behind this system, but temperatures begin moderating back toward normal as we head into the end of the work week. 20 && .AVIATION... 12Z Update... VFR conditions thru period with mostly clear skies and persistent NW wind 10 to 14 kts (cannot rule out some low end gusts this afternoon)...then decreasing magnitudes for evening. //ATL Confidence...12Z Update... High on all elements. 41 && .PRELIMINARY POINT TEMPS/POPS... Athens 48 25 49 30 / 0 0 0 0 Atlanta 44 27 48 31 / 0 0 0 5 Blairsville 38 21 42 28 / 0 0 0 5 Cartersville 42 25 47 31 / 0 0 0 5 Columbus 51 29 53 33 / 0 0 0 5 Gainesville 43 26 46 30 / 0 0 0 5 Macon 51 27 53 32 / 0 0 0 0 Rome 42 24 46 30 / 0 0 0 5 Peachtree City 47 26 50 31 / 0 0 0 5 Vidalia 54 30 54 34 / 0 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...41 LONG TERM....20 AVIATION...41
Hazardous weather outlook, Jan 25, 4:05 AM EST, 4 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 405 AM EST Fri Jan 25 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-260915- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 405 AM EST Fri Jan 25 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... There is a potential for light snow for at least portions of north Georgia on Tuesday as a cold front pushes into the area, although significant uncertainty continues regarding this potential. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 8:34 PM EST | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 48 hr |
| Jan 24, 9:05 PM EST | River Flood Warning | FFC | Pulaski | 27 hr |
Nearby
River Flood Warnings in Georgia, 2019River Flood Warnings in Alabama, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.